UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 54

of 'Cutaneous side effects of conventional chemotherapy agents'

54
TI
Gemcitabine-associated scleroderma-like changes of the lower extremities.
AU
Bessis D, Guillot B, Legouffe E, Guilhou JJ
SO
J Am Acad Dermatol. 2004;51(2 Suppl):S73.
 
Gemcitabine is a nucleosid analog approved for use in the treatment of metastatic urothelial carcinoma of the bladder. We describe an unusual case of scleroderma-like changes of the lower extremities after treatment by gemcitabine for metastatic carcinoma of the bladder. The patient developed initial inflammatory edema (3 kg) restricted to the lower extremities and subsequent scleroderma-like changes after 2 cycles of gemcitabine. Cutaneous biopsy specimen revealed diffuse sclerosis without involvment of the fascia or muscle. Discontinuation of gemcitabine resulted in dramatic removal of the edema, softening of the skin, and partial reversibility of the fibrotic process. This is the first case report of a scleroderma-like reaction associated with gemcitabine. This antineoplastic agent must be added to the very limited number of cytostatic agents capable of giving rise to scleroderma-like features.
AD
Department of Dermatology-Phlébology, Centre Hospitalier et Universitaire de Montpellier, Hôpital Saint-Eloi, Montpellier, France. d-bessis@chu-montpellier.fr
PMID